# SDR 98ZZZX222

- Difficulty date: December 31, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2838D
- Make and model: Piper PA-28-161
- Aircraft serial: 287916463
- Engine: Lyc O320D3G
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Failed
- Location: Nr 4 Rod Journal
- Part time: 6,600 hours
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: C, D

## Discrepancy

AIRCRAFT TOOK OFF FROM HANSCOM AND LANDED AT NANTUCKET WITHOUT INCIDENT.  PILOT GOT BACK INTO AIRCRAFT AND TAXIED TO THE RUNWAY.  DURING TAKEOFF ROLL, PILOT HEARD A LOUD KNOCKING SOUND AND ABORTED TAKEOFF AND TAXIED BACK TO HANGAR.  AFTER PULLING ALL THE CYLINDERS OFF AND REMOVING ALL CONNECTING RODS, THE NR 4 CONNECTING ROD JOURNAL WAS FOUND CRACKED IN HALF.  THE NR 4 CONN ROD WAS HOLDING THE CRANKSHAFT TOGETHER.
